Alert archive / Texas / Wind Advisories in 2012
Wind Advisory 4, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Feb 20, 2012, 3:31 AM CST for 12 counties in Texas. It took effect at Feb 20, 2012, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2012, 3:31 AM CST (09:31 UTC)
- In effect from
- Feb 20, 2012, 10:00 AM CST
- Expired
- Feb 20, 2012, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Cochran County, TX, Crosby County, TX, Dickens County, TX, Garza County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lubbock County, TX, Lynn County, TX, Stonewall County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 38 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1853 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
598 WWUS74 KLUB 200931 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 331 AM CST MON FEB 20 2012 TXZ021>024-027>030-033>036-202200- /O.UPG.KLUB.HW.A.0002.120220T1600Z-120221T0000Z/ /O.NEW.KLUB.HW.W.0002.120220T1600Z-120221T0000Z/ /O.NEW.KLUB.DU.Y.0002.120220T1600Z-120221T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS 331 AM CST MON FEB 20 2012 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... ...BLOWING DUST ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. A BLOWING DUST ADVISORY HAS ALSO BEEN ISSUED. THIS BLOWING DUST ADVISORY IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...HIGH WINDS ARE EXPECTED TO DEVELOP LATE MONDAY MORNING AND PERSIST THROUGH MONDAY AFTERNOON BEFORE DIMINISHING MONDAY EVENING. * WINDS...WESTERLY WINDS WILL BECOME SUSTAINED AT SPEEDS BETWEEN 30 AND 45 MPH WITH GUSTS AROUND 60 MPH. TRAVEL ON NORTH TO SOUTH ORIENTED ROADS WILL BE THE MOST DIFFICULT. * VISIBILITY...BLOWING DUST IS EXPECTED TO REDUCE VISIBILITIES TO BELOW ONE MILE. LOCALIZED AREAS NEAR DUST SOURCES WILL LIKELY EXPERIENCE VISIBILITY DROPPING TO A FEW HUNDRED FEET. * IMPACTS...WINDS MAY RESULT IN DAMAGE ON MONDAY...ESPECIALLY TO LIGHT STRUCTURES AND UTILITIES. DANGEROUS TRAVEL CONDITIONS ARE EXPECTED...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADS AND HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ TXZ025-026-031-032-037-039>042-202200- /O.UPG.KLUB.HW.A.0002.120220T1600Z-120221T0000Z/ /O.NEW.KLUB.HW.W.0002.120220T1600Z-120221T0000Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...PLAINS... DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST 331 AM CST MON FEB 20 2012 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...HIGH WINDS ARE EXPECTED TO DEVELOP LATE MONDAY MORNING AND PERSIST THROUGH MONDAY AFTERNOON BEFORE DIMINISHING MONDAY EVENING. * WINDS...WESTERLY WINDS WILL BECOME SUSTAINED AT SPEEDS BETWEEN 30 AND 45 MPH WITH GUSTS AROUND 60 MPH. DANGEROUS TRAVEL CONDITIONS ARE EXPECTED...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADS AND HIGHWAYS. * IMPACTS...WINDS MAY RESULT IN DAMAGE ON MONDAY...ESPECIALLY TO LIGHT STRUCTURES AND UTILITIES. ARES OF BLOWING DUST WITH SIGNIFICANTLY REDUCED VISIBILITY ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ038-043-044-202200- /O.UPG.KLUB.HW.A.0002.120220T1600Z-120221T0000Z/ /O.NEW.KLUB.WI.Y.0004.120220T1600Z-120221T0000Z/ KING-KENT-STONEWALL- INCLUDING THE CITIES OF...GUTHRIE...JAYTON...ASPERMONT 331 AM CST MON FEB 20 2012 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...HIGH WINDS ARE EXPECTED TO DEVELOP LATE MONDAY MORNING AND PERSIST THROUGH MONDAY AFTERNOON BEFORE DIMINISHING MONDAY EVENING. * WINDS...WESTERLY WINDS WILL BECOME SUSTAINED AT SPEEDS BETWEEN 25 AND 35 MPH WITH GUSTS AROUND 50 MPH. * IMPACTS...WINDS MAY RESULT IN DAMAGE ON MONDAY...ESPECIALLY TO LIGHT STRUCTURES AND UTILITIES. AREAS OF BLOWING DUST ARE EXPECTED TO DEVELOP WITH THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
499 WWUS74 KLUB 202142 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 342 PM CST MON FEB 20 2012 TXZ033>036-210000- /O.CAN.KLUB.HW.W.0002.000000T0000Z-120221T0000Z/ /O.CAN.KLUB.DU.Y.0002.000000T0000Z-120221T0000Z/ /O.EXA.KLUB.WI.Y.0004.000000T0000Z-120221T0000Z/ COCHRAN-HOCKLEY-LUBBOCK-CROSBY- INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS 342 PM CST MON FEB 20 2012 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... ...BLOWING DUST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. THE BLOWING DUST ADVISORY HAS BEEN CANCELLED. * TIMING...HIGH WINDS ARE EXPECTED TO SLOWLY DIMINISH EARLY THIS EVENING. * WINDS...WESTERLY WINDS BETWEEN 25 AND 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED. TRAVEL ON NORTH TO SOUTH ORIENTED ROADS WILL BE THE MOST DIFFICULT. * IMPACTS...WINDS MAY RESULT IN LOCALIZED AREAS OF BLOWING DUST. WEAKENED OR LIGHT STRUCTURES MAY BE FURTHER DAMAGED. DIFFICULT TRAVEL CONDITIONS ARE EXPECTED...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADS AND HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ021>024-027>030-202245- /O.CAN.KLUB.HW.W.0002.000000T0000Z-120221T0000Z/ /O.CAN.KLUB.DU.Y.0002.000000T0000Z-120221T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY 342 PM CST MON FEB 20 2012 ...HIGH WIND WARNING IS CANCELLED... ...BLOWING DUST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE HIGH WIND WARNING. THE BLOWING DUST ADVISORY HAS BEEN CANCELLED. WINDS WILL CONTINUE TO SUBSIDE THROUGH EARLY EVENING. WIND SPEEDS WILL GENERALLY BE LESS THAN 35 MPH. $$ TXZ037-039>042-210000- /O.CAN.KLUB.HW.W.0002.000000T0000Z-120221T0000Z/ /O.EXA.KLUB.WI.Y.0004.000000T0000Z-120221T0000Z/ DICKENS-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...DICKENS...SPUR...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 342 PM CST MON FEB 20 2012 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING...HIGH WINDS ARE EXPECTED TO SLOWLY DIMINISH EARLY THIS EVENING. * WINDS...WESTERLY WINDS WILL BETWEEN 25 AND 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED. * IMPACTS...WINDS MAY RESULT IN DAMAGE TO WEAKENED OR LIGHT STRUCTURES. AREAS OF BLOWING DUST WILL BE ACCOMPANIED BY THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ025-026-031-032-202245- /O.CAN.KLUB.HW.W.0002.000000T0000Z-120221T0000Z/ HALL-CHILDRESS-MOTLEY-COTTLE- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH 342 PM CST MON FEB 20 2012 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE HIGH WIND WARNING. WINDS WILL CONTINUE TO SUBSIDE THROUGH EARLY EVENING. WIND SPEEDS WILL GENERALLY BE LESS THAN 35 MPH. $$ TXZ038-043-044-210000- /O.CON.KLUB.WI.Y.0004.000000T0000Z-120221T0000Z/ KING-KENT-STONEWALL- INCLUDING THE CITIES OF...GUTHRIE...JAYTON...ASPERMONT 342 PM CST MON FEB 20 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...HIGH WINDS ARE EXPECTED TO SLOWLY DIMINISH EARLY THIS EVENING. * WINDS...WESTERLY WINDS BETWEEN 25 AND 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED. * IMPACTS...WINDS MAY RESULT IN DAMAGE TO WEAKENED OR LIGHT STRUCTURES. AREAS OF BLOWING DUST ARE EXPECTED TO ACCOMPANY THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
660 WWUS74 KLUB 210001 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 601 PM CST MON FEB 20 2012 TXZ033>044-210115- /O.EXP.KLUB.WI.Y.0004.000000T0000Z-120221T0000Z/ COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN- GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE... PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST... JAYTON...ASPERMONT 601 PM CST MON FEB 20 2012 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... SUSTAINED WIND SPEEDS HAVE FALLEN BELOW 30 MPH AND WILL QUICKLY DIMINISH FURTHER AFTER SUNSET. THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 19, 11:48 PM CST, 3 hours 43 minutes earlier.
Area forecast discussion, Feb 19, 11:48 PM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1148 PM CST SUN FEB 19 2012 .DISCUSSION... LATEST GUIDANCE SUPPORTS EARLIER FORECASTS FOR A VERY WINDY/ POSSIBLE HIGH WIND DAY ON MONDAY. FEW CHANGES NEEDED. MINOR EARLIER ADJUSTMENT TO THE LOW CLOUD TRENDS WHICH INCREASED QUICKLY INTO THE CENTRAL SOUTH PLAINS AND PANHANDLE DURING THE EVENING. STRATUS LAYER SHOULD SHRED OFF TO THE EAST AGAIN OVERNIGHT. RMCQUEEN && .AVIATION... LOW CLOUDS HAVE REMAINED PERSISTENT ALL EVENING NORTHERN ROLLING PLAINS THOUGH LIFTED TO THE TOP OF THE MVFR RANGE. AN LIFR DECK FORMED RAPIDLY ON THE CAP-ROCK INTO KLBB AND HAVE PERSISTED UNTIL JUST RECENTLY WITH SIGNS OF VEERING LOW LEVEL FLOW. EXPECT THE CLOUDS NEAR KLBB TO SHRED AS WINDS BECOME SOUTH-SOUTHWESTERLY IN THE NEXT HOUR OR TWO. SURFACE VISIBILITIES AT KLBB A BIT OF A CHALLENGE BUT BELIEVE LESS LIKELIHOOD OF LOWER VSBYS WITH THE SOUTHWEST COMPONENT WINDS AS WELL. LIFR DECK REMAINS POSSIBLE YET AT KCDS LATER TONIGHT INTO EARLY MONDAY. ALOFT...WE ARE WATCHING A 50KT LOW LEVEL JET JUST EAST OF KLBB THAT WILL PASS FURTHER EAST LATER TONIGHT. LLWS ENDING AT KLBB EARLY AND CONTINUING AT KCDS UNTIL CLOSE TO DAYBREAK MONDAY...THOUGH DID NOT END WITH A CHANGE GROUP. WILL ALLOW NEXT SHIFT TO DETERMINE ENDING OF EVENT. STRONG SURFACE WINDS WILL FOLLOW AFTER A BRIEF MID-MORNING LULL. LATEST GUIDANCE SUPPORTS AT LEAST SUSTAINED 30 KTS BOTH SITES MONDAY AFTERNOON WITH EXPECTED LOW VISIBILITIES FROM BLOWING DUST ESPECIALLY AT KLBB. WINDS SHOULD DROP QUICKLY MONDAY EVENING. RMCQUEEN && .PREV DISCUSSION... /ISSUED 609 PM CST SUN FEB 19 2012/ AVIATION... MVFR STRATUS CLOUDS AROUND KCDS CONTINUE TO ERODE MORE SLOWLY THAN EXPECTED. SEEING SOME EVIDENCE THAT THESE CLOUDS MAY PERSIST FURTHER INTO THE NIGHT...THOUGH WE WILL CONTINUE TO INDICATE AT LEAST A TEMPORARY BREAK DURING THE EVENING BEFORE THE LAYER RETREATS/OR REFORMS INTO AN IFR LAYER LATER TONIGHT. STRATOCUMULUS CONTINUES TO PERSIST MAINLY JUST NORTH AND EAST OF KLBB AS WELL THOUGH APPEARS UNLIKELY TO REDEVELOP A CEILING AT KLBB AT LEAST EARLY THIS EVENING. STRONG WESTERLY DOWNSLOPE WINDS DEVELOPING LATER IN THE TAF PERIODS STILL APPEARS LIKELY AS A STRONG STORM PULLS EAST THROUGH EASTERN COLORADO INTO WESTERN KANSAS. WIND SPEEDS LIKELY TO BE 30KTS OR GREATER AND AN AIRPORT WIND WARNING FOR KLBB IS PROBABLE. THESE WINDS WILL GENERATE AREAS OF WIDESPREAD BLOWING DUST ON THE CAPROCK WITH VISIBILITIES LIKELY AT LEAST DOWN TO THE 3 TO 5 MILE RANGE. WILL TAKE A CLOSER LOOK AFTER THE 00Z GUIDANCE RUN TO SEE IF WE CAN NARROW INTO A TIGHTER SLOT WITH LOWER VISIBILITIES AT KLBB. RMCQUEEN PREV DISCUSSION... /ISSUED 311 PM CST SUN FEB 19 2012/ SHORT TERM... MAIN CONCERN REVOLVES AROUND A WIND/DUST EVENT /ALONG WITH CRITICAL FIRE WEATHER/ THAT WILL UNFOLD TOMORROW. BEFORE THEN...LOW CLOUDS HAVE BEEN SLOW TO DEPART THE AREA TODAY...BUT ROUGHLY THE WESTERN THIRD OF THE CWA IS NOW CLOUD FREE AS OF 20Z. EXPECT THIS CLEARING TREND TO CONTINUE THROUGH THE EVENING...THOUGH WE COULD AGAIN SEE LOW CLOUDS AND PATCHY FOG VISIT AT LEAST THE EASTERN HALF OF THE AREA BRIEFLY LATER TONIGHT AS BACKED SFC FLOW PERSISTS WITHIN RELATIVELY MOIST PBL. ATTENTION WILL THEN TURN TO A MID-LEVEL TROUGH THAT WILL DEEPEN INTO A CLOSED LOW ACROSS COLORADO EARLY TOMORROW AND THEN TRANSLATE ACROSS KANSAS DURING THE AFTERNOON. THIS WILL CAUSE THE LOW/MID-LEVEL HIGH GRADIENTS TO TIGHTEN ACROSS THE AREA...WITH A 700 MB JET OF 45-50+ KTS AND 500 JET AOA 100 KTS TO PIVOT ACROSS THE FA FROM LATE MONDAY MORNING THROUGH MONDAY AFTERNOON. 12Z GFS AND NAM TENDED TO FAVOR LOCATIONS FROM LBB NORTHWARD FOR THE STRONGEST WINDS...THOUGH THE 18Z NAM MAY BE JUST A TOUCH FURTHER SOUTH. AT THE SFC...A PACIFIC COLD FRONT WILL MOVE THROUGH DURING THE MORNING HOURS...WITH WINDS SWINGING AROUND TO THE WEST AND INCREASING MARKEDLY IN ITS WAKE. GIVEN DEEP MIXING TO AROUND 700 MB AND STRONG SUBSIDENCE IN THE WAKE OF THE UL TROUGH...MOST...IF NOT ALL...OF THE FA SHOULD EXPERIENCE STRONG WINDS /30-45 MPH WITH SOME GUSTS AOA 60 MPH/. STILL...GIVEN SOME UNCERTAINTY WITH THE SOUTHERN EXTENT OF THE STRONGEST WINDS HAVE DECIDED TO MAINTAIN THE HIGH WIND WATCH AREAWIDE FOR NOW AND DEFER THE WARNING/ADVISORY DECISION TO LATER SHIFTS. IN ADDITION TO THE WIND...PLENTY OF BLDU WILL BE KICKED UP AND THAT MAY REQUIRE ADDITIONAL HEADLINES. FOR NOW...HAVE ADDED PATCHY BLDU TO THE NW ZONES BEFORE MIDDAY MONDAY WHILE MAINTAINING AREAS OF BLDU ACROSS THE ENTIRE FA FOR THE 18-00Z TIME-FRAME. ALL SAID...IT SHOULD BE A GOOD OLD FASHION DUSTER. WINDS WILL RAPIDLY DECREASE LATE MONDAY AFTERNOON/EVENING AS THE STORM SYSTEM AND STRONGEST WIND FIELDS SHIFT EAST OF THE AREA. REGARDING TEMPERATURES...BREEZY CONDITIONS ALONG WITH RESIDUAL LOW-LEVEL MOISTURE SHOULD KEEP THEM FROM FALLING TOO MUCH...WITH LOWS EXPECTED TO RESIDE MOSTLY IN THE 30S TO LOWER 40S EAST. MONDAY WILL BRING A DECENT TEMPERATURE GRADIENT ACROSS THE AREA WITH HIGHS RANGING FROM THE LOWER 50S ACROSS THE NORTHWEST ZONES TO NEAR THE 70 DEGREE MARK ACROSS THE FAR SOUTHEAST. LONG TERM... PRETTY QUIET WEEK SHAPING UP AFTER MONDAYS WIND EVENT. COULD BE A BIT BREEZY AT TIMES UNDER NWLY FLOW ALOFT. WILL HAVE TO WATCH A TROUGH MOVING THROUGH THAT NWLY FLOW AS IT APPROACHES THE REGION THURSDAY. STILL LOOKS LIKE PRECIP ASSOCIATED WITH IT WILL BE CONFINED TO OROGRAPHICALLY INDUCED AREAS OF THE ROCKIES AND POSSIBLY CNTL HIGH PLAINS...ALTHOUGH MOS POPS CONTINUE TO CREEP TOWARD 15 PCT FOR THE SOUTH PLAINS. COLD FRONT ASSOCIATED WITH THIS TROUGH NOT TERRIBLY COLD...BUT THE PRESSURE GRADIENT BEHIND IT AS HIGH PRESSURE BUILDS IN FROM THE NW MAY VERY WELL RESULT IN WINDY CONDITIONS IN THE THURSDAY TO THURSDAY NIGHT TIME FRAME. FIRE WEATHER... EXPECT WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP ACROSS MOST...IF NOT ALL...OF THE FA MONDAY AS A DYNAMIC STORM SYSTEM MOVES BY TO THE NORTH OF THE AREA. OVERALL WEATHER PATTERN CLOSELY RESEMBLES THAT OF THE SOUTHERN PLAINS WILDFIRE OUTBREAK COMPOSITES...THOUGH WITH A FEW CAVEATS. THIS PATTERN WILL ENSURE THAT THE ENTIRE FA DOES SEE SUSTAINED WESTERLY WINDS OF 25 TO 40 MPH AT THE 20 FT LEVEL. HOWEVER...ALL BUT PERHAPS THE WESTERN MOST ZONES WILL SEE GOOD TO EXCELLENT RH RECOVERY TONIGHT. THIS WILL BE FOLLOWED BY A PACIFIC FRONT THAT WILL MOVE THROUGH MONDAY MORNING AND VEER THE WINDS TO WESTERLY AND USHER IN MUCH DRIER AIR...THOUGH IT WILL ALSO TEMPER THE WARMING SOMEWHAT AS IT FLATTENS THE 850 MB THERMAL RIDGE. THIS SHOULD KEEP TEMPERATURES AT OR SLIGHTLY BELOW NORMAL FOR ALL BUT THE ROLLING PLAINS WHERE THEY MAY CLIMB TO AROUND 5 DEGREES ABOVE AVERAGE. STILL...THE EXTENT OF THE DRYING BEHIND THE FRONT SHOULD ALLOW MOST OR ALL OF THE AREA TO EXPERIENCE AFTERNOON HUMIDITIES IN THE 10 TO 15 PERCENT RANGE. THE ONLY QUESTION MARK APPEARS TO BE ACROSS THE FAR NORTHERN ZONES WHERE HUMIDITIES MAY PLATEAU RIGHT AROUND 15 PERCENT. REGARDLESS...HAVE DECIDED TO UPGRADE THE FWA TO A RFW FOR THE WHOLE REGION GIVEN THE MAGNITUDE OF THE WINDS. THAT SAID...THE RELATIVELY COOL TEMPERATURES /COMPARED TO AVERAGE/...MOIST START TO THE DAY...AND RELATIVELY GOOD STATE OF THE FUELS /GIVEN THE RECENT COOL AND MOIST STRETCH/ ARGUE FOR A DECREASED FIRE THREAT THAN MIGHT OTHERWISE BE EXPECTED GIVEN THE PATTERN. ALSO...WE SHOULD SEE A RELATIVELY SHORT BURNING PERIOD AS IT WILL TAKE SOME TIME FOR THE LIGHT FUELS TO DRY INITIALLY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 33 53 22 61 28 / 0 0 0 0 0 TULIA 37 54 20 62 28 / 0 0 0 0 0 PLAINVIEW 38 56 24 62 27 / 0 0 0 0 0 LEVELLAND 37 58 24 65 30 / 0 0 0 0 0 LUBBOCK 38 59 25 66 30 / 0 0 0 0 0 DENVER CITY 37 60 25 67 32 / 0 0 0 0 0 BROWNFIELD 38 61 25 67 31 / 0 0 0 0 0 CHILDRESS 42 59 28 65 32 / 0 10 0 0 0 SPUR 40 64 26 68 33 / 0 0 0 0 0 ASPERMONT 42 69 28 68 35 / 0 10 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM TO 8 PM CST MONDAY FOR THE FOLLOWING ZONES: TXZ021>044. HIGH WIND WATCH FROM 10 AM CST MONDAY THROUGH MONDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>044. && 05/99/05
Hazardous weather outlook, Feb 20, 3:30 AM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 330 AM CST MON FEB 20 2012 TXZ021>044-210930- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 330 AM CST MON FEB 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT WIND AND FIRE WEATHER WESTERLY WINDS WILL INCREASE TO SUSTAINED SPEEDS OF 30 TO 45 MPH TODAY WITH A FEW DAMAGING GUSTS OVER 60 MPH POSSIBLE. THESE WINDS WILL RESULT IN AREAS OF BLOWING DUST WHICH WILL REDUCE THE VISIBILITY AND WILL ALSO COMBINE WITH SEASONABLY MILD AND VERY DRY CONDITIONS TO CREATE CRITICAL FIRE WEATHER. A HIGH WIND WARNING IS IN EFFECT FOR ALL AREAS EXCEPT THE SOUTHERN ROLLING PLAINS. A BLOWING DUST ADVISORY IS IN EFFECT FOR THE EXTREME SOUTHWESTERN PANHANDLE AND THE NORTHWESTERN SOUTH PLAINS. A RED FLAG WARNING IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 3:31 AM CST | Blowing Dust Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 6 more | 12 hr |
| Feb 20, 3:31 AM CST | High Wind Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 15 more | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.